Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Severe migraine, left side numbness and tingling. Taking contraceptive pills. History of stroke. Safe to conceive?

Hi, I had a stroke 6 years ago. Bad migraine , left side numbness and tingling went on on and off for ten days. Was 31 at the time. Doctor said caused by the contraceptive pill. No lasting effects . I ready have children but we would like one more. Would this be advisable? What are the risks etc. Thank you inadvance for your time. K
Asked On : Sun, 10 Mar 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response

Thanks for the query,

I understand your concern

Please note that oral contraceptive pill can increase the risk of having stroke in certain people who are susceptible. These people may have a hereditary condition which may increase the risk of stroke in them. Given the history of stroke, and left sided numbness etc, I will recommend you to get evaluated by a stroke specialist/Neurologist in order to secure the diagnosis. Once the cause of stroke is clear, we will be able to guide you regarding the safety of conception.

Hope this helps
Best wishes

Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor